Southerland

Week 3

Part I Quilt Making
Printmaking ink techniques to create texture

Materials:
5 yards various light colored fabric, cut into 10x10 inch squares
stamps, cookie cutters, leaves, wooden shapes (various sized stars), textured fabric and ribbon, fabric ink pens
screen printing/fabric ink, rollers, foam sleeves, glass plates to spread ink on, paint brushes, table cloths 

Goal: To make 3 quilts: one for Southerland, one for Art Education and one for Gerontology Dept. to represent individual styles of each person who is in the class.

3:45-4:00pm

Set up tables, put down table cloths. Put rollers, glass plates, materials and squares on each table.

4:00-4:15pm

Greet everyone.

Introduce lesson, show quilt example. Explain process and purpose is to combine each piece together in the end to make a quilt. Each of us show the printmaking technique to various parts of each table.

4:15-4:45pm

Work on squares. Walk around and help. Make sure to keep variety of ink colors at each table and replace when needed.

4:45-5:00pm

Tell everyone there's 15 minutes left. Start to wrap it up.

Help those who are further behind come to a close.

Lay each piece out to dry.

5:00pm

Thank everyone for coming and make clear we will be doing more squares next week!

5-5:45pm

Clean up and put everything back.

Sit at the large table and discuss how things went:

What did they think worked well? Who seemed really into it?

What did not work well? Any physical problems with the rollers?

Did they have problems creating designs or choosing colors?

Plans for improving next week.
 

Southerland Week 4

Part II Quilt Making continued

Printmaking ink techniques to create texture

Materials:
5 yards various light colored fabric, cut into 10x10 inch squares
stamps, cookie cutters, leaves, wooden shapes (various sized stars), textured fabric and ribbon, fabric ink pens
screen printing/fabric ink, rollers, foam sleeves, glass plates to spread ink on
paint brushes
table cloths 


Goal: To make 3 quilts: one for Southerland, one for Art Education and one for Gerontology Dept. to represent individual styles of each person who is in the class.

3:45-4:00pm

Set up tables, put down table cloths. Put rollers, glass plates, materials to be used and new squares on each table.

 

4:00-4:05pm

Greet everyone.

Re-introduce lesson, show quilt example again.

 

4:10-4:45pm

Work on squares. Walk around and help. Make sure to keep variety of ink colors at each table and replace when needed.

 

4:45-4:55pm

Tell everyone there's 10 minutes left. Start to wrap it up.

Help those who are further behind come to a close.

Lay each piece out to dry.

 

4:55-5:00pm

Thank everyone for coming and discuss ideas for next week.

 

5-5:45pm

Clean up and put everything back. We want 4x5 square quilt, total of 20 each. Count how many pieces total. How many filler squares do we need?

Sit at the large table and discuss how things went:

What did they think worked well? Who seemed really into it?

What did not work well? Any physical problems with the rollers?

Did they have problems creating designs or choosing colors? Do we see a pattern in the colors chosen or designs made?

Do they seem to like certain objects or shapes over others (butterflies, hearts, flowers, abstract designs?